Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


blip or failure?
Aug 7, 2003

9 months ago my vl was 57, then 3 months later it was 120, 3 months ago it was 360. i am very compliant with my combo, sustiva and combivir. the only factor i think may have cotributed was i began taking garlic 9 months ago to help lower my cholesteral. 2 months ago i read an article on here stating that garlic could lower the affectivness of sustiva, so i stopped. i feel this could be the factor as my numbers rose so slowly and weren't consistant with treatment failure. do you feel this could be the reason for my blip? paranoid in jersey............

Response from Dr. Henry

The concern with garlic has been more with protease inhibitors as far as I know. Consecutive HIV levels > 50 are of some concern and may signal at least resistance to the 3TC component of Combivir. I would discuss with your HIV doc who may consider adding a medicine or switching things around a bit if the viral load stays detectable. That decisionis also influenced by how your are feeling, treatment philosphy, CD4 counts, future options, past treatment history, etc. KH



Previous
thrush
Next
Is the info posted on your web site dated Feb 10, 2001 still correct?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement